Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 149, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2020, 6:03 PM EDT for Marion County, Schley County, Taylor County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 6:03 PM EDT (22:03 UTC)
- Expired
- Jun 10, 2020, 6:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, GA, Schley County, GA, Taylor County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WUUS52 KFFC 102203
SVRFFC
GAC197-249-269-102230-
/O.NEW.KFFC.SV.W.0149.200610T2203Z-200610T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
603 PM EDT Wed Jun 10 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Marion County in west central Georgia...
Northwestern Schley County in west central Georgia...
Taylor County in west central Georgia...
* Until 630 PM EDT.
* At 603 PM EDT, severe thunderstorms were located along a line
extending from near Marion Estates to near Brantley, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Butler, Brantley, Howard, Tazewell, Rupert, Charing, Wesley Church,
Carsonville, Oakland and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3245 8463 3256 8445 3256 8441 3260 8441
3264 8437 3268 8437 3268 8434 3272 8434
3273 8429 3272 8424 3241 8419 3232 8466
TIME...MOT...LOC 2203Z 246DEG 31KT 3252 8451 3235 8460
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
794
WWUS52 KFFC 102219
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Wed Jun 10 2020
GAC197-102229-
/O.CAN.KFFC.SV.W.0149.000000T0000Z-200610T2230Z/
Marion GA-
619 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area, therefore, the warning has been cancelled.
LAT...LON 3243 8439 3245 8441 3248 8441 3249 8443
3252 8443 3254 8445 3256 8444 3256 8441
3260 8441 3264 8437 3268 8437 3268 8434
3272 8434 3273 8429 3272 8424 3241 8419
3237 8439
TIME...MOT...LOC 2219Z 258DEG 24KT 3262 8433 3254 8435 3249 8438
$$
GAC249-269-102230-
/O.CON.KFFC.SV.W.0149.000000T0000Z-200610T2230Z/
Schley GA-Taylor GA-
619 PM EDT Wed Jun 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN SCHLEY AND TAYLOR COUNTIES...
At 619 PM EDT, severe thunderstorms were located along a line
extending from near Wesley Church to near Howard to near Mauk, moving
east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Butler, Howard, Rupert, Charing, Wesley Church, Carsonville and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3243 8439 3245 8441 3248 8441 3249 8443
3252 8443 3254 8445 3256 8444 3256 8441
3260 8441 3264 8437 3268 8437 3268 8434
3272 8434 3273 8429 3272 8424 3241 8419
3237 8439
TIME...MOT...LOC 2219Z 258DEG 24KT 3262 8433 3254 8435 3249 8438
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:31 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 10, 3:31 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT Wed Jun 10 2020 .SHORT TERM /Tonight through Thursday Night/... The cold front near the MS River will push into north GA this evening as a deep trough develops over the Great Lakes. This should put an end to showers and thunderstorms over north GA overnight. A few storms could become strong to severe as the air mass remains very moist and unstable. The front looks like it will stall just east of Macon by morning as the upper flow becomes more zonal and weak waves develop on the front. Have low pops continuing for east central GA Thursday and Thursday and Thursday night. Drier air with dew points in the 50s to low 60s should filter into north and a portion of central GA by Thursday. 41 LONG TERM /Friday through Wednesday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The cold front is expected to clear the area Thursday night before stalling along the atlantic coast. This stationary front and southwesterly flow along the coast will be the source for afternoon showers and thunderstorms in the southeastern part of the CWA. Across north and central Georgia, northwest flow funnels in significantly drier air giving us a break from the tropical humidity and high heat index values as well as switching off the afternoon thunderstorms. High pressure will build in the plains, reinforcing the ridge over the area through the weekend and keeping precip chances confined to the southeast. As the weekend comes to a close, the models begin to differ. The ECMWF is bringing a tropical low up the coast, introducing moisture back to the area making showers and thunderstorms likely Monday and Tuesday. The GFS isn't picking up on that tropical disturbance and keeps dry air aloft under NW flow for most of the area limiting precip chances. Kept a chance for precip in until models are able to resolve their differences. Temperatures should remain around seasonal post frontal passage with mid to upper 80s across the CWA. Heat index values could creep up into the 90s across the southeast with dewpoints hovering around 70 depending on where the front stalls this weekend. Temperatures should remain relatively steady in the mid to upper 80s into next week with dewpoints largely dependent on the tropics. Vaughn && AVIATION... 18Z Update... MVFR ceilings should scatter during the afternoon with bkn030-040 remaining. Showers and scattered thunderstorms will continue to develop through this evening ahead of a cold front. Some clearing expected after 06z KATL metro taf sites with showers and possible ifr conditions elsewhere. VFR expected after 15z Thursday. Winds southwest 8 to 10 kts becoming variable after 00z...except becoming northwest 6 to 8 kts after 06z for KATL and surrounding sites. //ATL Confidence...18Z Update... Medium to high confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 67 85 / 60 10 5 10 Atlanta 67 84 66 86 / 60 5 5 10 Blairsville 61 79 59 80 / 70 5 5 5 Cartersville 64 83 62 86 / 60 5 5 5 Columbus 70 89 66 91 / 50 10 5 5 Gainesville 68 84 65 83 / 60 5 5 5 Macon 72 90 67 88 / 50 20 10 30 Rome 64 84 63 86 / 50 5 0 0 Peachtree City 67 85 64 86 / 60 5 0 5 Vidalia 74 91 72 86 / 40 60 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 10, 11:00 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1100 AM EDT Wed Jun 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1100 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Strong to isolated severe thunderstorms can be expected over much of north and central Georgia this afternoon into the evening. The primary hazards will be strong to damaging winds, Frequent lightning and heavy rain. Hail will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered Thunderstorms can be expected over portions of the eastern and southern forecast area Thursday through Saturday, and the entire area Sunday through Tuesday. Gusty winds, Frequent lightning, and Heavy Rain will be possible with any stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jun 10, 5:31 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 NE NEW HOPE 33.97N 84.78W
06/09/2020 PAULDING GA EMERGENCY MNGR
TREE DOWNED ONTO THE ROADWAY ON SUMMER CREEK COVE.
&&
EVENT NUMBER FFC2000727
KMMLocal storm report, Jun 10, 5:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 ESE UNION 33.83N 84.95W
06/09/2020 PAULDING GA EMERGENCY MNGR
TREE DOWNED ONTO THE ROADWAY ON RAGAN DRIVE.
&&
EVENT NUMBER FFC2000728
KMMLocal storm report, Jun 10, 5:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 W NEW HOPE 33.95N 84.82W
06/09/2020 PAULDING GA EMERGENCY MNGR
POWER LINES DOWNED ONTO THE ROADWAY ON WAGON TRAIL
CIRCLE
&&
EVENT NUMBER FFC2000729
KMMLocal storm report, Jun 10, 5:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 E NEW HOPE 33.96N 84.74W
06/09/2020 PAULDING GA EMERGENCY MNGR
TREES AND POWER LINES DOWNED ONTO ROADWAY ON OLD
HICKORY WAY.
&&
EVENT NUMBER FFC2000730
KMMSpecial weather statement, Jun 10, 5:57 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Wed Jun 10 2020
GAZ056>058-068>071-080>082-102245-
Butts GA-Lamar GA-Monroe GA-Taylor GA-Bibb GA-Upson GA-Crawford GA-
Spalding GA-Pike GA-Henry GA-
557 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...LAMAR...MONROE...
NORTHEASTERN TAYLOR...NORTHWESTERN BIBB...EASTERN UPSON...CRAWFORD...
SPALDING...NORTHEASTERN PIKE AND SOUTHERN HENRY COUNTIES UNTIL 645 PM
EDT...
At 556 PM EDT...a line of strong thunderstorms extended from Griffin
to Barnesville, Musella and Fickling Mill, moving northeast at 25
mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, McDonough, Barnesville, Jackson, Forsyth, Roberta, Hampton,
Locust Grove, Flovilla, Milner, Jenkinsburg, Yatesville, Orchard
Hill, Culloden, Sunny Side, Aldora, East Griffin, The Rock, Ola and
Walker Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3258 8418 3286 8422 3304 8427 3329 8441
3352 8407 3319 8382 3313 8382 3307 8376
3296 8371 3272 8384
TIME...MOT...LOC 2156Z 243DEG 20KT 3328 8430 3306 8413 3283 8404 3267
8415
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 10, 6:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 NNE BURNT HICKORY RID 34.06N 84.83W
06/09/2020 PAULDING GA EMERGENCY MNGR
TREES AND POWER LINES DOWNED ON FERGUSON PLACE NEAR
COCHRAN ROAD.
&&
EVENT NUMBER FFC2000731
KMMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:04 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 41 min |
| Jun 10, 4:34 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Troup | 41 min |
| Jun 10, 4:43 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Fulton | 47 min |
| Jun 10, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 37 min |
| Jun 10, 5:14 PM EDT | Special Weather Statement | FFC | Chattahoochee, Lamar, Marion, Muscogee, Talbot, Taylor and 1 more | 46 min |
| Jun 10, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding | 28 min |
| Jun 10, 5:21 PM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Jun 10, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot, Upson | 36 min |
| Jun 10, 5:57 PM EDT | Special Weather Statement | FFC | Butts, Crawford, Henry, Lamar, Monroe, Spalding | 48 min |
| Jun 10, 6:04 PM EDT | Special Weather Statement | FFC | Catoosa | 26 min |
| Jun 10, 6:14 PM EDT | Special Weather Statement | FFC | Wilkes | 31 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | FFC | Lumpkin, Union, White | 37 min |
| Jun 10, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe, Peach, Taylor, Upson | 51 min |
| Jun 10, 6:32 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Jones, Newton | 43 min |
| Jun 10, 6:33 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Jun 10, 7:00 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 45 min |
| Jun 10, 7:10 PM EDT | Special Weather Statement | FFC | Bibb, Houston, Jones, Peach, Twiggs | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.